## SCIENTIFIC DIRECTOR: Marco Cipolli SCIENTIFIC BOARD: Giulia Paiola, Michael Wilschanski, Daina Kalnins

### PANEL

Giulia Paiola AOUI Verona Claudia Piona AOUI Verona Rita Piccoli AOUI Verona Silvia Rigon AOUI Verona Cecilia Brignole AOUI Verona Francesca Buniotto AOUI Verona Letizia Morlacchi Policlinico Milano Diana Kalnins SickKids Toronto Michael Wilschanski Hadassan Hospital Jerusalem Tanja Gonska SickKids Toronto Claudio Maffeis Università di Verona Enrico Valletta Ospedale Morgagni Forlì Sara Pecori AOUI Verona Benny Assael AOUI Verona Trombetta Maddalena AOUI Verona Monika Mielus Institute for Mother and Child, Warsaw Francesca Tomasselli AOUI Verona

### CONTINUING MEDICAL EDUCATION (CME) - event n. 376744 This training event has been assigned n. 11,9 credits and it is for 100 attendees.

### Medical specialists in the following areas:

allergy and clinical immunology; angiology; cardiology; hematology; endocrinology; gastroenterology; medical genetics; geriatrics; metabolic diseases and diabethology; diseases of the respiratory system; infectious diseases; internal medicine; nephrology; neonatology; oncology; pediatrics; psychiatry; radiotherapy; heart surgery; pathological anatomy; anesthesia and reanimation; clinical biochemistry; pharmacology and clinical toxicology; medical genetics laboratory; transfusion medicine; microbiology and virology; clinical pathology (laboratory of chemical-clinical analysis and microbiology); radiotiagnostics; hygiene, epidemiology and public health; food hygiene and nutrition; general medicine (family doctors); pediatrics (pediatrics of free choice); science of food and dietetics; audiology and phoniatrics; psychotherapy; palliative care;

other healthcare professionals: nhs public pharmacist; territorial pharmacist; pharmacist of other sector; biologist; biomedical laboratory health technician; psychotherapy; psychology; health care assistant; pediatric nurse; pediatric nurse; physiotherapist; nurse; dietician; neurophysiopathology technician.

CME credits can be claimed and your CME certificate issued only if you: • have attended the entire training event

• have passed the CME assessment survey (a score of 75% or higher must be attained) There can be no exceptions to these mandatory steps.

Attendants are also required not to exceed acquiring over 1/3 of their credits for the three-year period (2023-2025) by recruitment invitation.

### AIMS OF THE TRAINING PROCESS

1 – Application in daily practice of the principles and procedures of evidence-based practice (EBM - EBN - EBP)

### ECM REGISTRATION & QUESTIONNAIRE:

Delegates are asked to Pre-Register at the Provider's link

https://iscrizioni.meeting-planner.it/cmsweb/Login.asp?IDcommessa=01/23/0042&Lang=IT • Registration Instructions available at

https://drive.google.com/file/d/1Jr4o02OfWa\_N6mgKaCdy1QK4n2pXccfq/view?usp=share\_link • The CME questionnaire will be on-line and delegates will have 3 days after the event to complete it (within Monday 17th H.23.59).

CONGRESS REGISTRATION & INFO: please contact Flavia Pizzini by April 4<sup>th</sup> at flavia.pizzini@cittaffari.eu mob. +39 348 3341695

With the unconditional support of:



THE SCIENCE of POSSIBILITY









Provider ECM





# NUTRITION AND CYSTIC FIBROSIS: WHAT'S NEW? EROM EXPERIENCE TO CLINICAL PRACTICE

APRIL 13th-14th, 2023 CAMERA DI COMMERCIO DI VERONA Corso Porta Nuova 96



# PROGRAMME

# April 13, 2023

# 10:00-10:30

Welcome remarks and presentation of the meeting (M. Cipolli)

Session on nutritional condition in CF: from children to adult age Chairs: Enrico Valletta, Rita Piccoli

# 10:30-11:00

Nutritional assessment in children with CF: from guidelines to clinical practice (Daina Kalnins) Discussion 15 minutes

# 11:15-11:45

Nutritional assessment in adults with CF: from guidelines to clinical practice (Monika Mielus) Discussion 15 minutes

# 12:00-13:00

Nutritional status at different ages in children with CF: the comparison between SickKids-Toronto and CFC-Verona (Daina Kalnins and Cecilia Brignole) Discussion: 20 minutes

# 13:20-14:20 Lunch

Session on multidisciplinary approach to nutrition in CF Chairs: Sandra Perobelli, Sonia Volpi

14:20-14:40 Eating in CF: not only food (Francesca Buniotto)

# 14:40-15:00

Disordered eating in CF: the dietician approach (Silvia Rigon) Discussion 30 minutes

15:30-16:00 Coffee break

# 16:00-18:00

WORKING GROUP: creation of diets for patients with Cystic Fibrosis - Facilitators dieticians: Cecilia Brignole, Rita Piccoli, Silvia Rigon, Francesca Tomasselli

18:00-18:30

Sharing of results

# April 14, 2023

Session on new CFTR modulators and nutritional aspects Chairs: Claudio Maffeis, Maddalena Trombetta

## 9:00-9:20

Nutrition and ETI in CF: suggestions from the clinical experience (Giulia Paiola) Discussion 10 minutes

# 9:30-9:50

Nutritional strategies before and after lung transplantation (Letizia Morlacchi) Discussion 10 minutes

## 10:00-10:20

Cystic fibrosis and related-diabetes: new therapies, new indications (Claudia Piona) Discussion 10 minutes

## 10:30-10:45 Coffee break

Session on new CFTR modulators and gastrointestinal conditions: advantages and side effects Chair: Benny Assael, Sara Pecori

## 10:45-11:15

Gastrointestinal and pancreatic function in patients treated with new CFTR modulators (Michael Wilschanski) Discussion 15 minutes

# 11:30-12:30

Roundtable: CF liver disease in the era of CFTR modulators

- SickKids-Toronto: clinical experience (Tanja Gonska)
- CFC-Verona: clinical experience (Marco Cipolli)
- Discussant: Michael Wilschanski (ISRAEL), Marco Cipolli (ITA), Tanja Gonska (CAN), Giulia Paiola (ITA)

# 12:30-13:15

WORKING GROUP: CF clinical complications and diets Facilitators dieticians: Cecilia Brignole, Rita Piccoli, Silvia Rigon, Francesca Tomasselli

# 13:15-13:45

Sharing of results

# 13:45

Final remarks and Conclusion (M Cipolli)

Cystic fibrosis is the most common severe autosomal recessive disease in the Caucasian population and occurs every approximately 2,500 live births.

The damage is caused by a genetic defect on chromosome 7 in which the gene responsible codes for a protein called Cystic Fibrosis Transmembrane Conductance Regulator (CFTR) with the function of a chloride channel. This defect results in the production of excessively thick mucus at the level of all exocrine secretion cells. It is therefore a multi-organ disease that particularly affects the respiratory and digestive systems. Thick mucus causes bronchial obstruction, favoring the onset of respiratory infections. It also blocks the pancreatic ducts, preventing the digestive enzymes produced by the gland from reaching the intestine and allowing the process of food absorption. In this regard, the absorption of fats is particularly compromised making it necessary to use substitute pancreatic enzymes and supplementation with fat-soluble vitamins.

Despite these therapies, malnutrition represents a particularly frequent aspect in patients with cystic fibrosis, determining the need for repeated clinical checks, specific dietary programs and the intake of caloric supplements.

The Conference is aimed at a reflection and evaluation of the main nutritional aspects in Cystic Fibrosis both in pediatric and adult age. There will therefore be a comparison between the data of the FC Center of Verona and the SickKids of Toronto, two of the most important and well-known FC Centers internationally.

There will then be a comparison that will concern the impact of new therapies with CFTR modulators on liver function in patients with CF.

With the endorsement of:

SOCIETÀ ITALIANA

PER LO STUDIO DELLA FIBROSI CISTICA



